MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct150 27.0 diopter intraocular lens was explanted due to refractive error.The lens was replaced with a 25.0 diopter.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was learned that the lens was replaced with the same model lens but a 25.0 diopter.There was no incision enlargement and no patient injury reported.No further information was provided.Device available for evaluation ¿ yes, returned to manufacturer on 01/13/2017.Device returned to manufacturer ¿ yes.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Device evaluation the device was returned to the manufacturer.Device inspection was performed and the lens was cut in half, most probably to make explant possible.Considering the condition of the returned lens, additional analysis is not possible.The device issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6179054
Report Number9614546-2016-00685
Device Sequence Number16359327
Product Code HQL
UDI-Device Identifier05050474552289
UDI-Public(01)05050474552289(17)180128
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/28/2018
Device Model NumberZCT150
Device Catalogue NumberZCT150U270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date01/24/2017
03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;